MAUDE Adverse Event Report: COOK INC ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Sticking (1597)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that a (b)(6) male patient underwent a fetal surgery.During the surgery a t-fastener became stuck in the patient¿s back near the spine.A section of the device did remain inside the patient¿s body.The patient will require an additional procedure due to the fragment being left within the patient.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, device history record, instructions for use (ifu), trends, and quality control was conducted during the investigation.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as: "nonclinical testing has demonstrated that the entuit secure gastrointestinal suture anchor set is mr conditional according to astm f2503.A patient with this metallic anchor and suture retention mechanism may be safely scanned after placement under the following conditions.Static magnetic field fo 3.0 tesla or less.Maximum spatial magnetic gradient of 1600 gauss/cm (16.0 t/m) or less.Normal operating mode: maximum mr system reported, whole-body-averaged specific absorption rate (sar) of 2.0 w/kg for 15 minutes of scanning or less (i.E., per scanning sequence).The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The "t fastener" referred to by the customer is the "anchor" portion of the device that is intended for deployment through the needle and into the insufflated stomach per step 6 of the ifu.Per the ifu in the note following step 17, the anchor can be left in the body for "two weeks while tract formation occurs, or they may be cut after gastrostomy catheter placement.This releases the anchors into the stomach allowing their passage by the gastrointestinal system." while the reason that the anchor became lodged in the patient is not clear from the customer statement, because the device was placed off-label, the additional surgical intervention was required to remove the anchor from the patient.The root cause of the event appears to be the off-label use of the device.Measures have been conducted to address this issue.We will continue to monitor for similar complaints.
 
Event or Problem Description
No additional information was received.

Brand Name
ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6028210
Report Number1820334-2016-01173
Device Sequence Number16618721
Product Code FGE
UDI-Device Identifier00827002355705
UDI-Public(01)00827002355705(17)181025(10)6318715
Combination Product (Y/N)N
PMA/510(K) Number
K131201
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberGIAS-SRM-3
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/16/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/13/2016
Supplement Report FDA Received Date01/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age28 DA